Discussions By Condition: I cannot get a diagnosis.

Help please

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: cbeachinn
  • June 26, 2008
  • 07:47 PM

I got sick 2 years ago after hernia surgery. No one seems to know why--nor what to do to help.

So far I have high norenephrine levels--negative clonidine test--negative thyroid tests X4, negative heart stress test, DID have vitamin D defeciency, osteoporosis, kidney stones, infections that won't go away. I keep going into shaking shocky spells that are REALLY terrifing!

Night sweats, pulses races BP drops, shaking, sleep won't come--then won't stay, burning skin, allergic to everything, bone pain, racing heart, blurred vision, ringing in ears/head. VERY tired. Getting depressed or angry that nothing seems to help. Nausea is constant--get worse if I go too long without food--really bad if I eat a heavy meal. Did blood sugar sticks with the at home machine when sick and they came up normal.

Had long-term steriod use 10 years ago that led to pot belly, round face, gained 60 pounds--it all stayed. Later I crashed under anesthesia--but was OK for 10 year since.

Does this have something to do with it?

Reply Flag this Discussion

3 Replies:

  • There is a hereditary condition that is affected by anesthesia, called malignant hypothermia. I don't know much about it, but yu could try here: http://www.mhaus.org/
    aquila 1263 Replies Flag this Response
  • i think you have some kind of endocrine issue.... possibly the following. Had long-term steriod use 10 years ago that led to pot belly, round face, gained 60 pounds--it all stayed. Later I crashed under anesthesia--but was OK for 10 year since. Cushing's??? Cushing's Syndrome (also called hypercortisolism or hyperadrenocorticism) is an endocrine disorder caused by high levels of cortisol in the blood from a variety of causes, including a pituitary adenoma (known as Cushing's disease), adrenal hyperplasia or neoplasia, ectopic adrenocorticotropic hormone (ACTH) production (e.g., from a small cell lung cancer), and iatrogenic (steroid use). Symptoms include rapid weight gain, particularly of the trunk and face with sparing of the limbs (central obesity), a round face often referred to as a "moon face, excess sweating," Osteoporosis is also an issue in Cushing's Syndrome since, as mentioned before, cortisol evokes a stress-like response. The body's maintenance of bone (and other tissues) is therefore no longer one of its main priorities, so to speak.
    taniaaust1 2267 Replies Flag this Response
  • The main point to remember is that the vast majority of cases of Cushing's syndrome are caused by steroid medications (such causes are described as iatrogenic) so healthcare workers must always remember to check patients' medications first, as tapering (and eventually stopping) the dose will usually resolve the problem. (Steroid medication must never be stopped suddenly. That would lead to an Addisonian Crisis) Your crash during surgery could be caused by an addisonian crisis???? Surgery is a time when people who have Addisons.. end up having a crisis. Addison's crises can be life threatening. Symptoms of Addison's are SymptomsThe symptoms of Addison's disease develop insidiously, and it may take some time to be recognized. The most common symptoms are fatigue, muscle weakness, weight loss, vomiting, diarrhea, headache, sweating, changes in mood and personality and joint and muscle pains. If your doctors keep cant work out what is wrong..seek out an Endocrinologist.. high norenephrine levels That also can be sign of endocrine issue....
    taniaaust1 2267 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.